Try it
Dermatology · Drug reactions
Sample itemWhat life-threatening blistering skin reaction requires immediate specialist care?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Stevens-Johnson syndrome
The relevant Drug reactions principle supports Stevens-Johnson syndrome; it is the option that best explains the mechanism, physical finding, investigation, or safe management priority in the question.
Option by option
A. Stevens-Johnson syndrome (correct)
Correct. Stevens-Johnson syndrome directly addresses the essential clue in this sample.
B. Tinea pedis
Tinea pedis may apply to a different condition but is not the best response here.
C. Benign nevus
Benign nevus is not supported by the clinical description or management aim.
D. Simple acne
Simple acne does not correspond to the stated drug reactions finding.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…
- Drug reactionsOn the fourth day after starting warfarin for a deep vein thrombosis without heparin cov…
- Drug reactionsWhat feature is a red flag for severe cutaneous drug reaction?
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…